Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 36, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Apr 10, 2017, 3:46 AM EDT. It took effect at Apr 10, 2017, 8:00 AM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2017, 3:46 AM EDT (07:46 UTC)
- In effect from
- Apr 10, 2017, 8:00 AM EDT
- Expired
- Apr 11, 2017, 11:01 AM EDT
- In force
- 27 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
945 WHUS73 KAPX 100746 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 346 AM EDT MON APR 10 2017 LMZ344-101600- /O.CAN.KAPX.SC.Y.0035.000000T0000Z-170410T0900Z/ /O.NEW.KAPX.SC.Y.0036.170410T2100Z-170411T1200Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 346 AM EDT MON APR 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>348-LMZ323-341-342-LSZ322-101600- /O.NEW.KAPX.SC.Y.0036.170410T2100Z-170411T1200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 346 AM EDT MON APR 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-101600- /O.NEW.KAPX.SC.Y.0036.170410T1200Z-170411T1200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 346 AM EDT MON APR 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ345-346-101600- /O.EXT.KAPX.SC.Y.0035.000000T0000Z-170411T1200Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 346 AM EDT MON APR 10 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
5 follow-up statements
899 WHUS73 KAPX 101501 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1101 AM EDT MON APR 10 2017 LMZ345-346-102315- /O.CON.KAPX.SC.Y.0035.000000T0000Z-170411T1200Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1101 AM EDT MON APR 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>348-LMZ323-341-342-344-LSZ322-102315- /O.CON.KAPX.SC.Y.0036.170410T2100Z-170411T1200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1101 AM EDT MON APR 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-102315- /O.CON.KAPX.SC.Y.0036.000000T0000Z-170411T1200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1101 AM EDT MON APR 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
968 WHUS73 KAPX 102031 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 431 PM EDT MON APR 10 2017 LMZ345-346-110400- /O.CON.KAPX.SC.Y.0035.000000T0000Z-170411T1200Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 431 PM EDT MON APR 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>348-LMZ323-341-342-344-LSZ322-110400- /O.CON.KAPX.SC.Y.0036.170410T2100Z-170411T1200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 431 PM EDT MON APR 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-110400- /O.CON.KAPX.SC.Y.0036.000000T0000Z-170411T1200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 431 PM EDT MON APR 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
184 WHUS73 KAPX 110155 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 955 PM EDT MON APR 10 2017 LHZ349-111000- /O.EXA.KAPX.SC.Y.0035.000000T0000Z-170411T1200Z/ STURGEON PT TO ALABASTER MI- 955 PM EDT MON APR 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ345-346-111000- /O.CON.KAPX.SC.Y.0035.000000T0000Z-170411T1200Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 955 PM EDT MON APR 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>348-LMZ323-341-342-344-LSZ322-111000- /O.CON.KAPX.SC.Y.0036.000000T0000Z-170411T1200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 955 PM EDT MON APR 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-111000- /O.CON.KAPX.SC.Y.0036.000000T0000Z-170411T1200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 955 PM EDT MON APR 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
025 WHUS73 KAPX 111101 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 701 AM EDT TUE APR 11 2017 LSZ321-111215- /O.CAN.KAPX.SC.Y.0036.000000T0000Z-170411T1200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 701 AM EDT TUE APR 11 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ349-LMZ345-346-111215- /O.CAN.KAPX.SC.Y.0035.000000T0000Z-170411T1200Z/ STURGEON PT TO ALABASTER MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 701 AM EDT TUE APR 11 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ345>348-LMZ323-341-342-344-LSZ322-111600- /O.EXT.KAPX.SC.Y.0036.000000T0000Z-170411T1600Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 701 AM EDT TUE APR 11 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
945 WHUS73 KAPX 111501 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1101 AM EDT TUE APR 11 2017 LHZ345>348-LMZ323-341-342-344-LSZ322-111615- /O.CAN.KAPX.SC.Y.0036.000000T0000Z-170411T1600Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1101 AM EDT TUE APR 11 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 11:46 PM EDT, 4 hours earlier.
Area forecast discussion, Apr 9, 11:46 PM EDT, 4 hours before
Area Forecast Discussion National Weather Service Gaylord MI 1146 PM EDT Sun Apr 9 2017 .UPDATE... Issued at 1019 PM EDT Sun Apr 9 2017 Nearly stationary frontal boundary extends from SE Ontario thru Upper Michigan and Wisconsin to low pressure centered over Iowa late this evening. Long line of convection continues to fire along this boundary. Most of the convection in our area has been over Eastern Upper Michigan...but additional convection has begun to fire across portions of Northern Lower Michigan as well in response to the 850 mb theta-E ridge axis as well as the instability axis leaning further eastward into our CWA ahead of the boundary. All convection has remained under severe limits all evening...and will continue to do so as we head into the overnight hours. Have made upward adjustments to POPs across most of our CWA for the rest of the night based on latest short term model trends...but even more so on latest radar trends. Expect a mild night under plenty of cloud cover and given ongoing WAA. Temps should hold mainly in the 50s all night. && .NEAR TERM...(Tonight through Monday) Issued at 359 PM EDT Sun Apr 9 2017 ...Shower and thunderstorm chances tonight through Monday... High Impact Weather Potential...Some thunderstorms tonight particularly through eastern upper Michigan. Thunderstorms chances again Monday especially Pattern Synopsis/Forecast...Split but a somewhat progressive flow pattern across NOAM with one short wave and attending surface low over eastern Hudson Bay. Second short wave impulse evident on satellite imagery coming off the front range of the Rockies with a deepening surface low downstream in the lee of the Rockies over easter Nebraska moving into Iowa...and surface boundary stretching northeastward through the western Upper Peninsula. Plume of steeper mid level lapse rates overtop an axis of better low level moisture stretches from the plains up into northern Michigan ahead of the surface trough, with a modest corridor of MUCAPE cutting through eastern upper and parts of northern lower Michigan. It has been a relatively quiet day across the state thus far...as any precip has been fixed behind front across Minnesota into Lake Superior. But finally starting to see a narrow axis of bubbly CU and returns on radar stretching from north-central Wisconsin into eastern upper Michigan. Tonight: Surface trough axis expected to lay out across the Upper Peninsula with the modest instability channel stretched out across northern Michigan...while upstream surface wave advances across Iowa and into Wisconsin by Monday morning. Still anticipate a nice narrow corridor of showers and some thunderstorms to continue to expand across northern Wisconsin and up through the U.P. through the evening hours before diminishing a bit overnight. Thus have highest POPS through the evening hours. Also have some lower chance POPS getting down into northern lower Michigan tonight as the boundary leans into the straits and we see a better push of low-mid level moisture/instability out of the midwest into lower Michigan. But to be honest, would not be surprised to see most (if not all) activity remain across the north. Severe weather chances not great as instability is elevated. But...stronger mid level flow and effective bulk shear through the convective layer could lead to some storm organization and a low end hail threat. Better severe chances are across Wisconsin...as specified in the SPC DAY ONE outlook. Monday: Showers and perhaps some thunder will be ongoing across northern Michigan through the morning hours...and again much of the activity may be north of the straits to start. Upstream short wave and attending surface low will be tracking through the western Great Lakes Monday afternoon (and Monday night)...with attached surface cold front swinging through lower Michigan. Anticipate another round of (stronger) convection to develop across the lower lakes region ahead of the front and slide up through lower Michigan during the afternoon into the evening hours. Stronger storms possible particularly across lower Michigan and up into NE lower Michigan particularly near Saginaw Bay. Should be an interesting day. && .SHORT TERM...(Monday night through Wednesday) Issued at 359 PM EDT Sun Apr 9 2017 ...Much cooler Tuesday then more seasonable Wednesday... Warm temperatures coming to an end followed by a chilly day Tuesday then a return to seasonable temperatures Wednesday. The main forecast concerns revolve around pops through Tuesday night. Monday night...Continued chances for showers (and perhaps another strong evening thunderstorm or two southeast) as the surface cold front moves across the remainder of the forecast area. Cooler with lows ranging from the lower 30s north to the lower 40s southeast. Tuesday...Wrap around moisture around exiting area of low pressure will continue chances for rain showers, especially in the morning. Decent cold air advection through the day will lead to nearly steady to slowly falling temperatures. Mostly cloudy skies and brisk west northwest winds will make it feel much chillier than the past few days. Not totally out of the question to even see a few wet snowflakes at some point in the afternoon (mainly eastern upper and the higher terrain of northern lower). Tuesday night...Model soundings show low level moisture trapped below a shallow inversion. This makes sense as upper level trough is slow to cross the region. Could be a few lingering rain or snow showers north in the evening. If clouds thin and combine with diminishing winds late we could see early morning temperatures fall off fairly decently. For now will go with upper 20s to lower 30s for lows. Wednesday...Surface high pressure and associated dry air expected to team up to bring a very nice day to the area. Highs ranging from the upper 40s north to the middle 50s south. .LONG TERM...(Wednesday night through Sunday) Issued at 359 PM EDT Sun Apr 9 2017 A cutoff low over the Pacific NW will result in some shortwave impulses transiting across the US/Canadian border. While high pressure will be overhead mid-week, forcing associated with some of these impulses could help to drive some brief precip chances overnight Wed and into Thursday. Overnight lows are edging closing enough to freezing that there could be some flakes mixing in with any overnight showers. Things will remain quiet again for a bit, with the next shower chances tied to a cold front as a system moves through Canada. Temperatures expected to be at or above normal through the period, ranging from the low 50s and into the 60s across southern portions of the CWA. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 1145 PM EDT Sun Apr 9 2017 Frontal boundary will hold just NW of Lower Michigan overnight... extending from SE Ontario thru Upper Michigan to low pressure centered over Wisconsin. Waves of showers and a few embedded thunderstorms will continue to stream into portions of Northern and NW Lower Michigan overnight. Overall conditions will remain VFR but may temporarily drop to MVFR with heavier showers or storms. Surface low will lift NE along the boundary and thru the Straits area on Monday...spreading additional showers and thunderstorms into the area...some of which could be strong. LLWS will linger around MBL overnight. Surface winds will remain form the S/SW at around 10 kts. && .MARINE... Issued at 329 AM EDT Sun Apr 9 2017 Small craft advisories will be retained as they are. Despite strong overlake stability, low end small craft advisories were ongoing from Manistee to Grand Traverse light in the stronger southerly flow that developed right above the sfc. This flow remains stout across the srn nearshore waters, ahead of a cold front that sinks into the straits region tonight (with much weaker winds expected along this feature and to the north across Whitefish Point. Low pressure and weaker, more variable winds arrive late Monday and Monday night. May need to adjust the advisories to some degree with time. Showers and a few storms will be likely tonight through Monday night. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...SMALL CRAFT ADVISORY until 5 AM EDT Monday for LMZ344>346. LS...NONE. && UPDATE...MLR NEAR TERM...TBA SHORT TERM...AJS LONG TERM...ALM AVIATION...MLR MARINE...SMD
Hazardous weather outlook, Apr 9, 4:11 PM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 411 PM EDT Sun Apr 9 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-101000- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 411 PM EDT Sun Apr 9 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Tonight. Thunderstorms will impact eastern upper Michigan tonight with a few thunderstorms possibly getting down into northern lower Michigan. Severe storms are not expected, although the strongest storms may produce hail and gusty winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional thunderstorms are possible Monday and Monday night, particularly across northern lower Michigan in the afternoon and evening. A few strong to severe storms producing gusty winds and hail are possible, especially across northeast lower Michigan near Saginaw Bay. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:47 AM EDT | Special Weather Statement | APX | Chippewa, Mackinac | 58 min |
| Apr 10, 7:24 AM EDT | Special Marine Warning | APX | 66 min | |
| Apr 10, 7:46 AM EDT | Special Weather Statement | APX | Wexford | 29 min |
| Apr 10, 8:28 AM EDT | Special Weather Statement | APX | Missaukee | 32 min |
| Apr 10, 8:53 AM EDT | Special Weather Statement | APX | Missaukee, Roscommon | 37 min |
| Apr 10, 9:04 AM EDT | Special Weather Statement | APX | Gladwin | 26 min |
| Apr 10, 9:13 AM EDT | Special Weather Statement | APX | Crawford, Oscoda | 32 min |
| Apr 10, 9:25 AM EDT | Special Weather Statement | APX | Arenac | 35 min |
| Apr 10, 9:32 AM EDT | Special Weather Statement | APX | Ogemaw | 28 min |
| Apr 10, 10:06 AM EDT | Special Marine Warning | APX | 54 min | |
| Apr 10, 11:28 AM EDT | Severe Thunderstorm Warning | APX | Leelanau | 21 min |
| Apr 10, 11:30 AM EDT | Special Marine Warning | APX | 60 min | |
| Apr 10, 11:49 AM EDT | Special Weather Statement | APX | Antrim | 26 min |
| Apr 10, 12:15 PM EDT | Special Weather Statement | APX | Cheboygan | 30 min |
| Apr 10, 12:40 PM EDT | Special Weather Statement | APX | Cheboygan | 20 min |
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.